Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2016, 3:42 PM CDT for Montgomery County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 3:42 PM CDT (20:42 UTC)
- Expired
- May 1, 2016, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 30 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:46 PM CDT | HAIL 0.7 | Clarksville, TN | |
| May 1, 3:55 PM CDT | TSTM WND DMG | 8 Ese Clarksville, TN | A FEW TREES AND POWER LINES WERE BLOWN DOWN IN THE SANGO AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
388
WUUS54 KOHX 012042
SVROHX
TNC125-012115-
/O.NEW.KOHX.SV.W.0029.160501T2042Z-160501T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
CLARKSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3655 8714 3655 8712 3654 8712 3647 8713
3646 8712 3644 8715 3642 8715 3643 8717
3641 8718 3641 8721 3636 8726 3639 8748
3655 8748 3659 8713
TIME...MOT...LOC 2042Z 270DEG 30KT 3647 8739
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
791
WWUS54 KOHX 012049
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT SUN MAY 1 2016
TNC125-012115-
/O.CON.KOHX.SV.W.0029.000000T0000Z-160501T2115Z/
MONTGOMERY TN-
349 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN MONTGOMERY COUNTY...
AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARKSVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 345 PM...DIME SIZE HAIL WAS
REPORTED IN CLARKSVILLE WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND CUNNINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3655 8714 3655 8712 3654 8712 3647 8713
3646 8712 3644 8715 3642 8715 3643 8717
3641 8718 3641 8721 3636 8726 3638 8744
3655 8744 3659 8713
TIME...MOT...LOC 2048Z 269DEG 27KT 3646 8734
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER825
WWUS54 KOHX 012101
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SUN MAY 1 2016
TNC125-012115-
/O.CON.KOHX.SV.W.0029.000000T0000Z-160501T2115Z/
MONTGOMERY TN-
401 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN MONTGOMERY COUNTY...
AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF CLARKSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3655 8714 3655 8712 3654 8712 3647 8713
3646 8712 3644 8715 3642 8715 3643 8717
3641 8718 3641 8721 3636 8726 3637 8735
3656 8734 3659 8713
TIME...MOT...LOC 2100Z 270DEG 30KT 3646 8721
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:15 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 1, 2:15 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT SUN MAY 1 2016 .DISCUSSION...A ROLLER COASTER SPRING WX PATTERN IS AHEAD THIS WEEK FOR MIDDLE TENNESSEE...INCLUDING SEVERE STORMS...RAIN...AND PERHAPS EVEN A LITTLE FROST. IN THE NEAR TERM...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ABOUT THE NORTHWEST HALF OF MID TN LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE CONCERNS...WITH VERY LOW TORNADO THREAT. STORMS ARE MAINLY DIURNAL...AND SHOULD DIMINISH WITH SUNSET. TEMPS CLIMBING INTO THE LOWER 80S FOR MANY AREAS...WITH DEW POINTS IN THE LOW TO MID 60S...ARE PUSHING CAPES OVER 1500 J/KG THIS AFTERNOON. SHEAR WILL INCREASE AS 700-500 MB LAYER WINDS EXCEED 50KT. THE COLD FRONT MOVING INTO MID TN WILL STALL OVER THE AREA LATE TONIGHT INTO MONDAY AS ANOTHER SHORTWAVE AND SURFACE LOW MOVE ALONG THE BOUNDARY. THIS WILL BRING WIDESPREAD RAIN AND A FEW THUNDERSTORMS ON MONDAY. WE DO NOT ANTICIPATE SEVERE STORMS MONDAY. RAINFALL AMOUNTS FROM ONE HALF TO 1 INCH WILL BE COMMON...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE SOUTHEAST AND PLATEAU WHERE CONVECTION PROBS ARE HIGHER. THIS SYSTEM FINALLY GETS THE PUSH IT NEEDS TO EXIT THE REGION ON TUESDAY AS SEVERAL SHORTWAVE TROUGHS ROUND THE BASE OF THE LARGER SCALE TROUGH OVER THE EASTERN CONUS. THESE COUPLE OF SHORTWAVES ARE GOING TO BE THE DRIVING INFLUENCE IN A DRASTIC PATTERN CHANGE. DURING THE TRANSITION...THE DISTURBANCES WILL BRING A SMALL CHANCE FOR SOME LIGHT RAIN TUESDAY AND WEDNESDAY...WITH NEAR NORMAL TEMPERATURES. BY LATE WEEK...A DEEP LONGWAVE TROUGH WILL IN PLACE OVER THE EASTERN STATES...WITH GENERALLY DRY CONDITIONS AND BELOW NORMAL TEMPERATURES. HIGHS WILL ONLY BE IN THE 60S FOR MUCH OF THE AREA THURSDAY AND FRIDAY. OVERNIGHT LOWS WILL DROP INTO THE LOWER 40S FOR MANY AREAS...WITH MID TO UPPER 30S AND PATCHY FROST POSSIBLE FOR THE UPPER CUMBERLAND FRIDAY MORNING. NEXT WEEKEND LOOKS DRY...WITH THE WX ROLLER COASTER HEADING UPHILL AGAIN AS HIGHS CLIMB THROUGH THE 70S...AND PERHAPS INTO THE LOWER 80S AGAIN BY NEXT MONDAY. && .AVIATION... 18Z TAF DISCUSSION. CIGS HAVE IMPROVED TO MVFR/VFR AT AREA AIRPORTS. TSRA DEVELOPING OVER WEST KY/TN EXPECTED TO AFFECT CKV/BNA BETWEEN 20-00Z...WITH ACTIVITY WEAKENING AND POSSIBLY BRINGING -SHRA TO CSV. MVFR CIGS RETURN TO ALL AIRPORTS OVERNIGHT AHEAD OF NEXT WAVE...WHICH WILL BRING -SHRA/-TSRA TO AIRPORTS ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 73 54 70 50 / 60 80 40 20 10 CLARKSVILLE 56 70 51 67 49 / 30 60 20 20 10 CROSSVILLE 60 72 54 66 48 / 50 90 70 20 20 COLUMBIA 61 72 53 69 49 / 60 80 40 20 10 LAWRENCEBURG 62 73 54 70 49 / 60 90 40 20 10 WAVERLY 58 72 50 70 49 / 30 70 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION........55/SHAMBURGER LONG TERM..................13
Hazardous weather outlook, May 1, 11:29 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1129 AM CDT SUN MAY 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1129 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, May 1, 1:57 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT SUN MAY 1 2016
TNZ005-012000-
STEWART TN-
157 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 300 PM
CDT...
AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 7
MILES SOUTH OF MURRAY KENTUCKY...MOVING EAST AT 25 MPH.
NICKEL SIZE OR LARGER HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM AS IT MOVES INTO STEWART COUNTY.
LOCATIONS IMPACTED INCLUDE...
DOVER...AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAND BETWEEN THE LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3647 8805 3649 8806 3653 8803 3663 8805
3661 8772 3635 8775 3633 8780 3633 8784
3634 8791 3635 8794 3636 8799 3645 8806
TIME...MOT...LOC 1855Z 277DEG 21KT 3651 8827
SHAMBURGERSpecial weather statement, May 1, 3:18 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT SUN MAY 1 2016
TNZ005-006-012100-
MONTGOMERY TN-STEWART TN-
318 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND CENTRAL
MONTGOMERY COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF BIG ROCK...OR NEAR INDIAN MOUND...MOVING EAST AT
25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PALMYRA...INDIAN MOUND AND WOODLAWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3641 8724 3640 8770 3659 8774 3664 8748
3664 8728
TIME...MOT...LOC 2017Z 260DEG 23KT 3650 8763
SHAMBURGERSpecial weather statement, May 1, 3:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SUN MAY 1 2016
TNZ005-023-012115-
STEWART TN-HOUSTON TN-
325 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND HOUSTON
COUNTIES UNTIL 415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF TENNESSEE RIDGE...OR 10 MILES WEST OF ERIN...MOVING EAST
AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ERIN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3645 8761 3634 8759 3620 8758 3620 8766
3622 8769 3623 8772 3625 8780 3623 8784
3624 8794 3631 8795 3635 8798
TIME...MOT...LOC 2024Z 269DEG 18KT 3632 8789
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:49 AM CDT | Special Weather Statement | OHX | Clay, Macon | 41 min |
| May 1, 1:57 PM CDT | Special Weather Statement | OHX | Stewart | 63 min |
| May 1, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 46 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 1, 3:18 PM CDT | Special Weather Statement | OHX | Montgomery | 42 min |
| May 1, 3:25 PM CDT | Special Weather Statement | OHX | Houston | 50 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 36 min |
| May 1, 4:45 PM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| May 1, 4:50 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| May 1, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| May 1, 5:30 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| May 1, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 36 min |
| May 1, 6:15 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.